Alert archive / Oklahoma / Frost Advisories in 2016
Frost Advisory 3, NWS Norman, OK
NWS Norman, OK issued this frost advisory at Nov 8, 2016, 4:06 AM CST for 4 counties in Oklahoma. It took effect at Nov 9, 2016, 3:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2016, 4:06 AM CST (10:06 UTC)
- In effect from
- Nov 9, 2016, 3:00 AM CST
- Expired
- Nov 9, 2016, 8:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS74 KOUN 081006 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 406 AM CST TUE NOV 8 2016 OKZ004-005-009-010-081815- /O.NEW.KOUN.FR.Y.0003.161109T0900Z-161109T1400Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...SHATTUCK... ARNETT...GAGE...FARGO...WOODWARD 406 AM CST TUE NOV 8 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST WEDNESDAY. * TEMPERATURE...LOW TEMPERATURES IN THE MID 30S. * IMPACTS...PATCHY FROST WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA... ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
2 follow-up statements
917 WWUS74 KOUN 081957 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 157 PM CST TUE NOV 8 2016 OKZ004-005-009-010-091000- /O.CON.KOUN.FR.Y.0003.161109T0900Z-161109T1400Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...SHATTUCK... ARNETT...GAGE...FARGO...WOODWARD 157 PM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CST WEDNESDAY... * TEMPERATURE...LOW TEMPERATURES IN THE MID TO UPPER 30S. * IMPACTS...PATCHY FROST WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA... ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
719 WWUS74 KOUN 090957 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 357 AM CST WED NOV 9 2016 OKZ004-005-009-010-091400- /O.CON.KOUN.FR.Y.0003.000000T0000Z-161109T1400Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...SHATTUCK... ARNETT...GAGE...FARGO...WOODWARD 357 AM CST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...LOW TEMPERATURES IN THE MID TO UPPER 30S. * IMPACTS...PATCHY FROST WILL BE POSSIBLE ACROSS NORTHWEST OKLAHOMA... ESPECIALLY IN LOW-LYING AND SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Nov 7, 11:45 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 7, 11:45 PM CST, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 1145 PM CST Mon Nov 7 2016 .DISCUSSION... && .AVIATION.../For the 06z TAFs/ Deteriorating conditions are expected tonight across the area with IFR or lower ceilings and/or visibility at most locations. Ceilings should gradually improve to MVFR during the morning with a return of VFR conditions late in the day. && .PREV DISCUSSION... /issued 957 PM CST Mon Nov 7 2016/ DISCUSSION... Small areas of rain will persist across central Oklahoma into early Tuesday. Some of these may produce up to an inch of rainfall because of the slow eastward movement underneath the upper low. pops were increased slightly south of Oklahoma City for one of these areas of rainfall. PREV DISCUSSION... /issued 202 PM CST Mon Nov 7 2016/ DISCUSSION... Scattered showers, isolated storms, and drizzle will be possible across portions of the fa through tonight into Tuesday. After the larger area of rain moves out of the fa this afternoon, the best chance for rain will be tonight as cold front moves across the area. Heavy rain and some localized flooding will remain the main concern. Rain chances will slowly end Tuesday from north to south. Models are showing light rain lingering across southern parts of the fa longer than the previous forecast so have PoPs through Tuesday night now. Cool and dry air will slowly filter into the area behind the front leading to closer to normal temps for this time of year through the week. Temperatures may drop into the upper 30s late Tuesday night into Wednesday morning. These temps along with light winds and clearing skies could allow some patchy frost to develop in parts of NW OK. Models show a closed low developing over southwest Texas the middle of this week from some energy from the upper trough that will continue to move across the region tonight and Tuesday. This upper low will meander around that area before eventually moving towards the forecast area and opening up into a trough. This system is expected to affect the region this weekend. A few light showers may be possible but right now it looks like the airmass will be too dry so have continued with a dry forecast into early next week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 53 62 48 / 70 40 30 10 Hobart OK 65 53 62 47 / 50 20 20 10 Wichita Falls TX 69 55 65 52 / 60 50 30 20 Gage OK 63 48 64 37 / 20 20 10 0 Ponca City OK 63 52 63 42 / 60 40 30 0 Durant OK 68 57 67 53 / 80 70 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, Nov 7, 11:38 AM CST, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1138 AM CST MON NOV 7 2016 OKZ004>048-050>052-TXZ083>090-081745- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1138 AM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS OKLAHOMA AND NORTH TEXAS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME AREAS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA TUESDAY MORNING BEFORE PRECIPITATION MOVES OUT OF THE AREA. NO SEVERE WEATHER IS EXPECTED. .FROST... TEMPERATURES MAY BECOME COLD ENOUGH EARLY WEDNESDAY MORNING FOR PATCHY FROST ACROSS NORTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Nearby
Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.